Re: CATHARINE BENZO FREE TODAY !!! « Reply #53 on: January 22, 2006, 04:02:14 PM »
Hiya Catherine, I think it is only sensible to get your symptoms checked out: it could b benzo withdrawal, or it could be, as you said, something entirely unconnected. This is something I do try to repeat as often as possible, that members should get their doctor to check their symptoms out.
I am no doubt that doctors do not have all the anwsers, and I do wonder how some of them ever became qualified in the first place. In my experience, the good ones listen to what their patients tell them. I was misdiagnosed by the head of neurology at a teaching hospital nearly 18 years ago. Then about 11 years ago, another head of neurology, at another teaching hospital, also gave me the same incorrect diagnosis. Then, nearly eight years ago, I first gained some very limited access to the Internet. I correctly diagnosed myself in about an hour (their was very little information then about my condition on the Net). I told my GP (he did very well, but I could still see the rolly eyes), he listened enough to my ideas/concerns, and arranged an appointement with another head of neurology, at a third teaching hospital. It was just a referal, and he had no idea of what I thought was the problem. I expalined my symptoms, as I had always done in the past, but this neurologist was clued up enough to know what the problem probably was, without me telling him. He performed some tests, which clinched it.
I have some symptoms that are a very direct indication of the probable problem. The first two neurologists were borderline personality disorder, as far as I could see, with no communication skills. This I noted this at the time of seeing them, and is not with hindsight. My present neuologist, although clearly on the ball and talks to you like a human being, was still the one who prescribed the Clonazepam. I think he knew that it had some problematical side-effects, but I guess he would not have cause to prescribe it that often. Also, most anti-epileptics are very problematical, as far as side-effects are concerned, which he must prescribe all the time (little choice). He does acknowledge that he only made things worse for me, so he has learned. When your doctor is no longer capable of learning, it’s time for them to retire.
Sorry, Catherine, I seemed to have hijacked your thread somewhat!